Jump to content
ACN Latitudes Forums
  • pandas-cover-cropped.pngYour Child Has Changed; Should You Consider PANDAS?

    Have you seen our PANDAS eBook?  Our book is a helpful primer in a friendly question & answer format.  This eBook contains useful information to understand the symptoms of PANDAS, how it is diagnosed (including lab tests), the different types of treatments, approaches for prevention, and how to find the help and support that you need.  Your satisfaction is guaranteed. Learn more

Recommended Posts

Our pandas doc really wants ours off the antifungals (diflucan, nystatin), so I'm assuming they must be bad for her somehow. Didn't ask specifically though. Hard to say. All of this gets so overwhelming, doesn't it?

Share this post


Link to post
Share on other sites

Sure does get overwhelming! And it's especially hard when there are different docs involved. So many different opinions. I thank God for this forum.... I would have completely lost it ages ago!

Share this post


Link to post
Share on other sites

My dd just finished the last of her Nystatin... Wondering if we should refill because I do believe it helps. Have any of you heard of serious side effects of being on it for a long period? Also regarding the blood work, my dd tested positive for candida in a blood test, which is why she was prescribed the nystatin. Although my understanding is that it's a bit of a controversial test (there's a shocker). Some feel it shows real yeast overgrowth and others say that it is just showing whatever yeast is being cast off naturally from other parts of the body. Real true systemic yeast overgrowth in the blood is supposed to be life threatening.

We were given Diflucan because it is more benign than Nyastatin. It is my understanding that Nyastatin can cause liver damage and the herxing can be worse. Maybe you should look into alterbating until you get the Candida under control? I am going to ask about this tomorrow when I speak to Dr. Bouboulis.

Share this post


Link to post
Share on other sites

Yes, I would ask Dr.B too because I just read the exact opposite last night ... That Diflucan can cause liver issues and Nystatin is better for long term :) enough to make your head spin!!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...